Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Can Adderall, Metronidazole, Doxycycline be taken together?

Im taking adderell 30 mg and just got prescribed Metronidazole 500mg and doxycycline 100mg Can I take these together? If so are there any Side effects?
Asked On : Fri, 23 Mar 2012
Answers:  1 Views:  2477
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi, thanks for asking in Healthcare Magic.

Adderall is a combination of Amphetamine and Dextroamphetamine. It is given in ADHD (attention deficit hyperactivity disorder). Metronidazole is given in Protozoal infections like Amebiasis and Giardiasis. Doxycycline is an antibiotic.

Broadly speaking, except for the fact that Metronidazole can increase the level of co administered drug by inhibiting their breakdown in liver, no serious interaction will be seen among these three drugs.
At therapeutic doses, Adderall can be combined safely with the other two, provided that Metronidazole and Doxycycline are given for a short period.

However, when given together, there may be an overlap of common side effects among these drugs. Both Metronidazole and Adderall can result in metallic taste, nausea, diarrhea, anorexia (loss of appetite) and headache. When given for prolonged period, doxycycline can cause oral candidiasis (white tongue) which can be confused with the flurry tongue caused by Metronidazole.

I hope this is useful to you.
Answered: Sun, 21 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor